MAUDE Adverse Event Report: ZIMMER MEDIZINSYSTEME GMBH COOLTONE; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING

ZIMMER MEDIZINSYSTEME GMBH COOLTONE; STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Model Number 5034
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020 allergan received a report regarding a patient who sustained an abdominal burn from a metal button on clothing worn during 2-minute cooltone treatments to both abdomen and buttocks.Prior to the cooltone treatment, the patient was also treated with a 5-minute session using emsculpt, a non-allergan product.It was stated that the patient's abdominal treatment area had decreased sensation due to prior abdominoplasty.The burn was diagnosed as 3rd degree and is healing well following debridement and topical antibiotics, corticosteroids, and scar-minimization ointments.The cooltone user manual states that metallic objects should be at least 1.2 meters away from the device and its accessories during use.Allergan is in contact with the treatment provider in order to obtain additional follow-up information.If additional information is received, the event will be re-assessed, and a follow-up report will be submitted.Based on the information currently available to the device importer, zeltiq aesthetics (allergan), a serious injury possibly caused by use error has occurred during cooltone treatment.An initial 30-day mdr was submitted by allergan to the fda on 06-mar-2020, with mfr report # 8010720-2020-00001.The said report number, however, was incorrect since it used the manufacturer fei and not the importer number.To correct this issue, this report was submitted with importer report # - 3007215625-2020-30000 and was tagged as an "initial report" for that report number.Section f - for use by user facility/importer, was also completed in this submission, all information obtained thus far was forwarded to the manufacturer, zimmer medizinsysteme (b)(4), which is the responsible party for completing the device investigation, root cause identification and determination if a device malfunction had occurred.

Brand Name
COOLTONE
Common Device Name
STIMULATOR, MUSCLE, POWERED, FOR MUSCLE CONDITIONING
Manufacturer (Section D)
ZIMMER MEDIZINSYSTEME GMBH
junkersstrasse 9
neu-ulm, 89231
GM  89231
MDR Report Key9881201
Report Number3007215625-2020-30000
Device Sequence Number3419158
Product Code NGX
UDI-Device Identifier04053815076698
UDI-Public(01)04053815076698
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2020
Report Date (Section F) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number5034
Device Catalogue NumberCS-MS-002-D-00
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/11/2020
Event Location Outpatient Treatment Facility
Date Report to Manufacturer03/07/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/25/2020